Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 14, NWS Wichita, KS

April 22, 200713 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 22, 2007, 3:43 AM CDT for 13 counties in Kansas. It took effect at Apr 22, 2007, 9:19 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 3:43 AM CDT (08:43 UTC)
In effect from
Apr 22, 2007, 9:19 AM CDT
Expired
Apr 22, 2007, 6:53 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Neosho County, KS, Saline County, KS, Sedgwick County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 220843
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT SUN APR 22 2007


KSZ052-053-068>072-083-221645-
/O.NEW.KICT.WI.Y.0014.070422T1800Z-070423T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA
343 AM CDT SUN APR 22 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

THE SOUTH WIND WILL INCREASE TO SPEEDS OF 25 TO 35 MPH THIS
AFTERNOON. THE WIND IS EXPECTED TO TURN TO THE SOUTHWEST BY LATE
THIS AFTERNOON WITH GUSTS UP TO 45 MPH AT TIMES. THE WIND WILL
QUICKLY SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
3 follow-up statements
000 
WWUS73 KICT 221419
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
919 AM CDT SUN APR 22 2007

KSZ049-051-094>096-222230-
/O.EXB.KICT.WI.Y.0014.070422T1419Z-070423T0000Z/
SALINE-MCPHERSON-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...HOWARD...
FREDONIA...CHANUTE...ERIE
919 AM CDT SUN APR 22 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH TODAY WITH
SOME GUSTS TO NEAR 40 MPH. THE WIND IS EXPECTED TO TURN TO THE
SOUTHWEST BY LATE THIS AFTERNOON WITH GUSTS UP TO 45 MPH AT TIMES.
THE WIND WILL QUICKLY SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-068>072-083-222230-
/O.EXT.KICT.WI.Y.0014.070422T1419Z-070423T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA
919 AM CDT SUN APR 22 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH TODAY WITH
SOME GUSTS TO NEAR 40 MPH. THE WIND IS EXPECTED TO TURN TO THE
SOUTHWEST BY LATE THIS AFTERNOON WITH GUSTS UP TO 45 MPH AT TIMES.
THE WIND WILL QUICKLY SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
000 
WWUS73 KICT 222012
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT SUN APR 22 2007

KSZ049-051>053-068>072-083-094>096-230000-
/O.CON.KICT.WI.Y.0014.000000T0000Z-070423T0000Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...HOWARD...FREDONIA...CHANUTE...
ERIE
312 PM CDT SUN APR 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH AND SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH SOME GUSTS TO
NEAR 40 MPH WILL PERSIST THIS AFTERNOON. LOOK FOR THESE STRONG
WINDS TO QUICKLY SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
000 
WWUS73 KICT 222353
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN APR 22 2007

...WINDS WILL CONTINUE TO SUBSIDE THIS EVENING...


KSZ049-051>053-068>072-083-094>096-230100-
/O.CAN.KICT.WI.Y.0014.000000T0000Z-070423T0000Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...HOWARD...FREDONIA...CHANUTE...
ERIE
653 PM CDT SUN APR 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG SOUTHWEST WINDS WILL CONTINUE TO SUBSIDE ACROSS THE
AREA...AS THEY GRADUALLY SHIFT TO THE WEST AND NORTHWEST THIS
EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

KED

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:37 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 22, 3:37 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED ADVISORY ZONES
NATIONAL WEATHER SERVICE WICHITA KS
337 AM CDT SUN APR 22 2007

.DISCUSSION...

THE MAIN CONCERN AGAIN TODAY WILL BE THE POTENTIAL FOR A WIND
ADVISORY IN SOUTH CENTRAL KANSAS ALONG WITH THE THUNDERSTORM CHANCES
THIS AFTERNOON. THEN OUR FOCUS TURNS TO THE NEXT STORM SYSTEM MOVING
IN FROM THE PACIFIC.

TODAY:
LATEST WATER VAPOR LOOP SHOWING THE UPPER LEVEL COLD POCKET NOW
MOVING INTO SOUTHWEST KANSAS WHERE MORE SCATTERED THUNDERSTORMS HAVE
ERUPTED DURING THE LAST HOUR. THIS COLD POCKET IS PROGGED TO LIFT
NORTHEAST INTO NORTHERN KANSAS THIS MORNING WHICH WILL BRING A GOOD
CHANCE OF THUNDERSTORMS TO CENTRAL KANSAS THIS MORNING. SOME OF THE
STORMS MAY CONTAIN SOME SMALL HAIL AND GUSTY WINDS UP TO 50 MPH.
OTHERWISE...ANOTHER WINDY DAY IS ON TAP FOR SOUTH CENTRAL AND
SOUTHEAST KANSAS AS A DRY SLOT BEGINS TO WORK IN FROM WESTERN
KANSAS. AFTER COLLABORATING WITH SURROUNDING OFFICES...WE HAVE
DECIDED TO GO WITH A WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS. STILL NOT REAL CONFIDENT ABOUT THUNDERSTORM
CHANCES THIS AFTERNOON IN SOUTHEAST KANSAS. THERE WILL BE SOME
DECENT INSTABILITY IN PLACE...BUT THE LOW LEVEL CONVERGENCE ALONG
THE DRY LINE WILL BE SOMEWHAT LIMITED. WE HAVE KEPT SMALL CHANCES
IN FOR NOW.

TONIGHT-MONDAY:
HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE AREA TONIGHT WHICH WILL
ALLOW FOR SOME GOOD RADIATIONAL COOLING MAINLY OVER SOUTHEAST
KANSAS. MONDAY WE WILL SEE SOME ISENTROPIC LIFT/MOISTURE TRANSPORT
BETWEEN 300-305K LATE IN THE DAY ACROSS THE SOUTHWEST PART OF THE
FORECAST AREA AS THE NEXT SYSTEM DIGS INTO THE ROCKIES. WE HAVE
INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS DURING THIS TIMEFRAME.

MONDAY NIGHT-WEDNESDAY NIGHT:
WE HAVE NOT MADE TOO MANY CHANGES DURING THE TIMEFRAME. THE SEVERE
WEATHER CHANCES ARE STILL LOOKING PRETTY GOOD ON TUESDAY AFTERNOON
AND TUESDAY EVENING AS A DRY LINE APPROACHES AREAS ALONG AND WEST OF
THE I-35/135 CORRIDOR. 0-6KM SHEAR VECTORS ARE STILL AROUND 50 KTS
WITH MIXED LAYER CAPES AROUND 2000J/KG. THE MODELS ARE IN FAIRLY
CLOSE AGREEMENT IN POSITIONING THE UPPER LEVEL LOW IN SOUTHWEST
KANSAS TUESDAY EVENING. THIS WOULD TARGET SOUTH CENTRAL KANSAS AND
NORTHERN OKLAHOMA WITH SOME TORNADIC POTENTIAL AS WELL. THIS UPPER
LEVEL WAVE WILL TAKE ITS TIME AND MOVE THROUGH THE AREA WEDNESDAY
AND WEDNESDAY NIGHT. ONCE THIS WAVE PASSES THROUGH...IT WILL WRAP
AROUND A LOT OF LOW CLOUDS AND SCATTERED RAIN SHOWERS WHICH WILL
KEEP OUR TEMPERATURES MUCH COOLER. WE HAVE LOWERED HIGHS
CONSIDERABLY ON WEDNESDAY TO REFLECT THIS.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  50  76  61 /  20   0  20  30
HUTCHINSON      74  49  75  60 /  30   0  20  30
NEWTON          75  50  75  60 /  30   0  10  30
ELDORADO        75  50  76  61 /  20   0  10  30
WINFIELD-KWLD   76  52  76  61 /  10  10  20  30
RUSSELL         70  45  74  57 /  60   0  20  40
GREAT BEND      71  48  75  59 /  50   0  20  40
SALINA          73  48  74  60 /  50   0  10  40
MCPHERSON       74  49  75  60 /  30   0  10  40
COFFEYVILLE     76  52  78  62 /  20  10  10  30
CHANUTE         75  51  76  61 /  30  10  10  30
IOLA            75  50  76  62 /  30  10  10  40
PARSONS-KPPF    76  51  77  62 /  20  10  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR
KSZ052-053-068>072-083.

&&
Hazardous weather outlook, Apr 21, 9:49 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT SAT APR 21 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
949 PM CDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS IN WESTERN KANSAS AND THE OKLAHOMA PANHANDLE ARE
EXPECTED TO MOVE INTO PORTIONS OF CENTRAL KANSAS AROUND
MIDNIGHT...AND ACROSS THE REMAINDER OF THE AREA OVERNIGHT. A FEW
SEVERE STORMS WILL BE POSSIBLE...MAINLY FOR AREAS WEST OF A LINE
FROM LINCOLN TO HUTCHINSON TO ANTHONY. THE PRIMARY THREAT WOULD BE
QUARTER SIZED HAIL AND WINDS UP TO 65 MPH. A FEW STRONG STORMS
WILL BE POSSIBLE FURTHER TO THE EAST...ROUGHLY AS FAR EAST AS THE
KANSAS TURNPIKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS MAY REACH ADVISORY CRITERIA ON SATURDAY ACROSS PARTS OF
SOUTH CENTRAL KANSAS.

STORMS MAY PRODUCE SMALL HAIL ON SUNDAY AREA WIDE. THERE IS
CONSIDERABLE UNCERTAINTY ABOUT THUNDERSTORM INTENSITY ACROSS PARTS
OF SOUTHEAST KANSAS...ROUGHLY ALONG AND EAST OF HIGHWAY 169. IF
UNSTABLE AIR REMAINS IN PLACE OVER FAR SOUTHEAST KANSAS ON SUNDAY
AFTERNOON...SEVERE STORMS WILL BE POSSIBLE. HOWEVER AT THIS
TIME...IT APPEARS THAT THIS SCENARIO...WHILE POSSIBLE...IS NOT THE
MOST LIKELY OUTCOME. PLEASE CLOSELY MONITOR LATER OUTLOOKS.

MORE THUNDERSTORMS COULD DEVELOP MONDAY NIGHT AS MOISTURE INVADES
THE AREA. THE CHANCE FOR SEVERE WEATHER WILL INCREASE ON TUESDAY
AFTERNOON AS A DRYLINE DEVELOPS JUST WEST OF HIGHWAY 14. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE ON TUESDAY AS THIS
DRYLINE SWEEPS ACROSS THE AREA. THUNDERSTORMS MAY LINGER INTO
WEDNESDAY NIGHT AND THURSDAY...HOWEVER THESE ARE NOT EXPECTED TO
BE SEVERE.

THUNDERSTORMS ARE ALSO IN THE FORECAST FOR SATURDAY. IT IS TOO
EARLY TO SPECULATE WHETHER THESE STORMS WOULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/HOWERTON

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.